Missouri, 2010

Flash Flood and Damaging Winds in Missouri, July 24, 2010

July 24, 2010 · NWS DVN · 3 events in 1 county or zone

A thunderstorm complex intensified as it approached the Mississippi River, producing damaging wind gusts that blew down trees and power lines in extreme northeast Missouri during the early afternoon on July 24th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$55,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DVN wrote it up.

A thunderstorm complex intensified as it approached the Mississippi River, producing damaging wind gusts that blew down trees and power lines in extreme northeast Missouri during the early afternoon on July 24th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jul 24, 2:04 AM CST, 9 hours 55 minutes earlier.

Area forecast discussion, Jul 24, 2:04 AM CST, 9 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
304 AM CDT SAT JUL 24 2010

.SYNOPSIS...
FOR WHAT IS SIMPLY AMAZING TO BEHOLD...THE NEAR EXACT AXIS OF
EXCEPTIONAL RAINFALL OVER THE PAST 2 NIGHTS...IS ONCE AGAIN THE
NEARLY EXCLUSIVE TARGET FOR HEAVY RAIN FALLING SINCE LATE EVENING
THROUGH EARLY THIS MORNING. THE HIGHWAY 20 CORRIDOR...INTO
NORTHEAST IOWA AND SOUTHERN WISCONSIN HAS SEEN HOURS OF TRAINING
HEAVY RAIN PRODUCING THUNDERSTORMS...AND WITH THE T-BONE MCS
UPSTREAM...THEY LOOK TO REMAIN THE PRIMARY FOCUS THROUGH 7 AM THIS
MORNING. LOCATIONS FARTHER SOUTH REMAIN VERY WARM OVERNIGHT ONCE
AGAIN...WITH TEMPERATURES IN THE LOWER TO MID 80S AND DEWPOINTS IN
THE MID TO UPPER 70S.

&&

.SHORT TERM...
THE CAP WHICH HAS HELD NOCTURNAL CONVECTION AT BAY FOR THE
SOUTHERN 2/3RDS OF THE CWA SHOULD CONTINUE TO RESTRAIN DEEP
CONVECTION OVER AREAS SOUTH OF INTERSTATE 80...BUT WILL VERY
GRADUALLY GIVE WAY AROUND SUNRISE AS THE UPSTREAM MCS MAKES ITS
WAY SOUTHEAST. THROUGH 15Z...ANOTHER 1 TO 3 INCHES SEEMS LIKELY
ALONG THE HIGHWAY 20 CORRIDOR. AREAL TO FLASH FLOODING IS
ONGOING...AND WILL LIKELY CONTINUE THIS MORNING..BUT THE OVER ALL
HEAVY RAIN THREAT SHOULD END AROUND 12Z AS THE MCS WORKS
SOUTHEAST.

POPS TODAY WILL BE FOCUSED ON THE DISSIPATING MCS...EXPECTED TO BE
BISECTING THE CWA AT 12Z. THE FRONT WILL LIKELY NOT MOVE EAST OF
THE CWA UNTIL LATE AFTERNOON...BUT CONVECTIVE DEBRIS MAY KEEP RE
DEVELOPMENT EAST OF THE CWA TODAY...THUS POPS WILL REMAIN MAINLY
IN THE MODERATE CHANCE RANGE.

I HAVE NOT CHANGED THE END TIME ON THE FLASH FLOOD WATCH YET...BUT
IT IS LIKELY THAT IT WILL BE CANCELLED THIS MORNING.

TONIGHT INTO MONDAY SHOULD BE PLEASANT AND DRY...AND NO CHANGES
HAVE BEEN MADE TO THOSE GRIDS.

.LONG TERM...
UNSETTLED WEATHER LOOKS TO BE ON THE WAY...WITH LOW CONFIDENCE ON
ANY DETAILS. NO CHANGES HAVE BEEN MADE.

&&

.AVIATION...
WIDESPREAD THUNDERSTORMS OCCURRING AHEAD OF A COLD FRONT MOVING
THROUGH THE MIDWEST WILL CONTINUE TO IMPACT ALL BUT THE BRL TERMINAL
THROUGH MID MORNING. DBQ WILL HAVE NEARLY CONTINUOUS MVFR CONDITIONS
WITH HEAVY RAIN PRODUCING THUNDERSTORMS THROUGH 14Z...WHILE CID AND
MLI WILL HAVE MORE SCATTERED THUNDERSTORMS. HAVE WIND GUSTS UP TO 30
KTS POSSIBLE WITH STORMS IN THE FORECASTS...BUT GUSTS UP TO 45KTS
WILL BE POSSIBLE...ESPECIALLY AT CID BEFORE SUNRISE. THE TREND IS
FOR STORMS TO WEAKEN BEFORE REACHING BRL MID TO LATE MORNING. ALL
SITES SHOULD SEE IMPROVEMENT LATE MORNING INTO AFTERNOON WITH
PREVAILING VFR CONDITIONS AS THE FRONT PUSHES THROUGH VEERING WINDS
TO W AND THEN NW BY EVENING.
..SHEETS..

&&

.HYDROLOGY...
MODERATE TO MAJOR FLOODING IS EXPECTED ON MANY AREA RIVERS WHICH
FLOW OUT OF NORTHEAST IOWA AND NORTHWEST ILLINOIS...AS WELL AS THE
MAIN STEM OF THE MISSISSIPPI RIVER. THE QPF FROM TONIGHTS MCS HAS
OCCURRED ROUGHLY 60 TO 80 MILES FARTHER NORTH THAN FORECAST...THUS
EXPECT CHANGES ON TIMING AND LEVEL OF CRESTS THIS MORNING AS THIS
DATA IS ASSIMILATED. HOWEVER...FARTHER NORTH IS GENERALLY UPSTREAM
ON TRIBS AND MAIN STEM MISSISSIPPI...AND AMOUNTS IN THE PAST 8
HOURS HAVE LIKELY BEEN VERY HEAVY ON TOP OF ALREADY FLOODED
LOCATIONS. THUS RUN OFF WILL BE EXTREME...AND DOWNSTREAM FLOODING
WILL BE VERY SIGNIFICANT IN MANY LOCATIONS.
..ERVIN..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR BENTON-
     BUCHANAN-CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-
     IOWA-JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LINN-LOUISA-
     MUSCATINE-SCOTT-WASHINGTON.

IL...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR BUREAU-
     CARROLL-HENDERSON-HENRY IL-JO DAVIESS-MERCER-PUTNAM-ROCK
     ISLAND-STEPHENSON-WARREN-WHITESIDE.

MO...NONE.
&&

ERVIN/SHEETS/ERVIN
Hazardous weather outlook, Jul 24, 4:23 AM CST, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
523 AM CDT SAT JUL 24 2010

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-251030-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
523 AM CDT SAT JUL 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THE THREAT FOR HEAVY RAIN WILL SHIFT SOUTH OF HIGHWAY 20 EARLY
TODAY. FARTHER SOUTH...AN ISOLATED FLASH FLOOD THREAT IS POSSIBLE
TODAY...MAINLY THIS MORNING AS THUNDERSTORMS SLOWLY MOVE EAST OVER
THE AREA. BY AFTERNOON...THUNDERSTORMS SHOULD BE ENDING IN
IOWA...AND MOVING OUT OF ILLINOIS AND MISSOURI BY LATE AFTERNOON.
THERE IS A CHANCE A FEW AFTERNOON STORMS COULD REACH SEVERE LIMITS
WITH DAMAGING WINDS FOR WHICH THE STORM PREDICTION CENTER IS
FORECASTING A SLIGHT RISK.

AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. MANY RIVERS WHICH
ORIGINATE IN NORTHEAST IOWA WILL SEE MODERATE TO MAJOR FLOODING.
RECORD FLOODING IS EXPECTED ON PORTIONS OF THE MAQUOKETA RIVER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SEVERAL CHANCES FOR THUNDERSTORMS MAY BE SEEN IN THE MONDAY
THROUGH THURSDAY PERIOD...BUT IT IS TOO EARLY TO DETERMINE THE
THREATS AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON IN ILLINOIS AND
NORTHEAST MISSOURI. RAINFALL AND FLOOD REPORTS ARE WELCOMED.

ERVIN

In the hours before

Local storm report, Jul 24, 8:16 AM CST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
916 AM CDT SAT JUL 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HEAVY RAIN       3 NW KEWANEE            41.27N 89.97W
07/24/2010  M1.08 INCH       HENRY              IL   TRAINED SPOTTER

            24 HOUR TOTAL.

&&
Local storm report, Jul 24, 9:03 AM CST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1003 AM CDT SAT JUL 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       2 NW FREEPORT           42.31N 89.66W
07/24/2010  M5.74 INCH       STEPHENSON         IL   TRAINED SPOTTER

            24 HOUR TOTAL. COCORAHS.

0700 AM     HEAVY RAIN       3 WSW CHADWICK          42.00N 89.94W
07/24/2010  M3.96 INCH       CARROLL            IL   TRAINED SPOTTER

            24 HOUR TOTAL. COCORAHS.

0700 AM     HEAVY RAIN       1 N DAVIS               42.44N 89.42W
07/24/2010  M3.74 INCH       STEPHENSON         IL   TRAINED SPOTTER

            24 HOUR TOTAL. COCORAHS.

0700 AM     HEAVY RAIN       4 ESE WINSLOW           42.47N 89.72W
07/24/2010  M3.69 INCH       STEPHENSON         IL   TRAINED SPOTTER

            24 HOUR TOTAL. COCORAHS.

0700 AM     HEAVY RAIN       1 SSW COLETA            41.89N 89.81W
07/24/2010  M1.51 INCH       WHITESIDE          IL   TRAINED SPOTTER

            24 HOUR TOTAL. COCORAHS.

0700 AM     HEAVY RAIN       2 N NEW WINDSOR         41.23N 90.45W
07/24/2010  M1.32 INCH       MERCER             IL   TRAINED SPOTTER

            24 HOUR TOTAL. COCORAHS.

0700 AM     HEAVY RAIN       4 NW ORION              41.39N 90.43W
07/24/2010  M1.24 INCH       HENRY              IL   TRAINED SPOTTER

            24 HOUR TOTAL. COCORAHS.

0700 AM     HEAVY RAIN       3 E MORRISON            41.81N 89.91W
07/24/2010  M1.10 INCH       WHITESIDE          IL   TRAINED SPOTTER

            24 HOUR TOTAL. COCORAHS.

0700 AM     HEAVY RAIN       SSW BELLEVUE            42.26N 90.43W
07/24/2010  M3.10 INCH       JACKSON            IA   TRAINED SPOTTER

            24 HOUR TOTAL. COCORAHS.

0700 AM     HEAVY RAIN       NNE INDEPENDENCE        42.47N 91.89W
07/24/2010  M2.78 INCH       BUCHANAN           IA   TRAINED SPOTTER

            24 HOUR TOTAL. COCORAHS.

0700 AM     HEAVY RAIN       WSW QUASQUETON          42.40N 91.76W
07/24/2010  M2.40 INCH       BUCHANAN           IA   TRAINED SPOTTER

            24 HOUR TOTAL. COCORAHS.

0700 AM     HEAVY RAIN       2 NE CALAMUS            41.85N 90.73W
07/24/2010  M1.76 INCH       CLINTON            IA   TRAINED SPOTTER

            24 HOUR TOTAL. COCORAHS.

0700 AM     HEAVY RAIN       1 NE MARION             42.04N 91.58W
07/24/2010  M1.73 INCH       LINN               IA   TRAINED SPOTTER

            24 HOUR TOTAL. COCORAHS.

0700 AM     HEAVY RAIN       7 N AINSWORTH           41.39N 91.55W
07/24/2010  M1.66 INCH       WASHINGTON         IA   TRAINED SPOTTER

            24 HOUR TOTAL. COCORAHS.

0700 AM     HEAVY RAIN       WSW PARK VIEW           41.69N 90.54W
07/24/2010  M1.57 INCH       SCOTT              IA   TRAINED SPOTTER

            24 HOUR TOTAL. COCORAHS.

0700 AM     HEAVY RAIN       7 W CENTRAL CITY        42.20N 91.66W
07/24/2010  M1.54 INCH       LINN               IA   TRAINED SPOTTER

            24 HOUR TOTAL. COCORAHS.

0700 AM     HEAVY RAIN       3 SSW ANAMOSA           42.07N 91.30W
07/24/2010  M1.28 INCH       JONES              IA   TRAINED SPOTTER

            24 HOUR TOTAL. COCORAHS.

0700 AM     HEAVY RAIN       2 SE BETTENDORF         41.54N 90.45W
07/24/2010  M1.15 INCH       SCOTT              IA   TRAINED SPOTTER

            24 HOUR TOTAL. COCORAHS.

0700 AM     HEAVY RAIN       3 NW CEDAR RAPIDS       42.00N 91.71W
07/24/2010  M1.03 INCH       LINN               IA   TRAINED SPOTTER

            24 HOUR TOTAL. COCORAHS.

0700 AM     HEAVY RAIN       1 SSW DAVENPORT         41.54N 90.61W
07/24/2010  M0.99 INCH       SCOTT              IA   TRAINED SPOTTER

            24 HOUR TOTAL. COCORAHS.

0700 AM     HEAVY RAIN       ESE SOLON               41.81N 91.49W
07/24/2010  M0.97 INCH       JOHNSON            IA   TRAINED SPOTTER

            24 HOUR TOTAL. COCORAHS.

0700 AM     HEAVY RAIN       2 ENE CEDAR RAPIDS      41.98N 91.63W
07/24/2010  M0.92 INCH       LINN               IA   TRAINED SPOTTER

            24 HOUR TOTAL. COCORAHS.

&&
Local storm report, Jul 24, 9:07 AM CST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1007 AM CDT SAT JUL 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     HEAVY RAIN       WASHINGTON              41.30N 91.69W
07/24/2010  M1.75 INCH       WASHINGTON         IA   PUBLIC

            24 HOUR RAINFALL. FORMER SPOTTER WA18.

&&
Local storm report, Jul 24, 9:15 AM CST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1015 AM CDT SAT JUL 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     HEAVY RAIN       DUBUQUE REGIONAL AIRPOR 42.40N 90.72W
07/24/2010  M4.59 INCH       DUBUQUE            IA   ASOS

            DAILY RAINFALL. THIS IS ALSO A NEW DAILY RAINFALL RECORD
            FOR JULY 23. THE PREVIOUS RECORD WAS 2.31 INCHES SET IN
            1883.

0102 AM     HEAVY RAIN       5 SSE COUNCIL HILL      42.42N 90.31W
07/24/2010  M1.71 INCH       JO DAVIESS         IL   TRAINED SPOTTER

            AMOUNT IN PAST HOUR. 24 HOUR TOTAL 7.29.

0108 AM     HEAVY RAIN       FREEPORT                42.29N 89.63W
07/24/2010  M1.25 INCH       STEPHENSON         IL   TRAINED SPOTTER

            AMOUNT SINCE 10 PM. RAINING HEAVILY AT THIS TIME WITH
            CONTINUOUS LIGHTNING.

0148 AM     HEAVY RAIN       STOCKTON                42.35N 90.01W
07/24/2010  M3.01 INCH       JO DAVIESS         IL   CO-OP OBSERVER

            SINCE MIDNIGHT. STILL RAINING. 2 DAY TOTAL 10.85.

0153 AM     FLASH FLOOD      INDEPENDENCE            42.47N 91.89W
07/24/2010                   BUCHANAN           IA   BROADCAST MEDIA

            1 TO 2 FEET OF WATER ON 6TH AVENUE. STREET IMPASSABLE.
            RELAYED BY KWWL.

0153 AM     FLASH FLOOD      FREEPORT                42.29N 89.63W
07/24/2010                   STEPHENSON         IL   BROADCAST MEDIA

            REPORTS OF PEOPLE TRAPPED IN VEHICLES.

0210 AM     HEAVY RAIN       FREEPORT                42.29N 89.63W
07/24/2010  M2.90 INCH       STEPHENSON         IL   TRAINED SPOTTER

            SINCE MIDNIGHT.

0218 AM     FLASH FLOOD      FREEPORT                42.29N 89.63W
07/24/2010                   STEPHENSON         IL   TRAINED SPOTTER

            MANY ROADS UNDER WATER IN FREEPORT...WELL OVER CURB DEEP.
            EMERGENCY VEHICLES BLOCKING SOME ROADS OFF.

0321 AM     HEAVY RAIN       FREEPORT                42.29N 89.63W
07/24/2010  M3.25 INCH       STEPHENSON         IL   TRAINED SPOTTER

            AMOUNT SINCE 10 PM.

0321 AM     FLASH FLOOD      FREEPORT                42.29N 89.63W
07/24/2010                   STEPHENSON         IL   TRAINED SPOTTER

            5 TO 6 FEET WATER ON STREETS IN CENTER OF TOWN AND BOAT
            RESCUES OF PEOPLE IN STRANDED VEHICLES TAKING PLACE.

0530 AM     HEAVY RAIN       EDGEWOOD                42.64N 91.40W
07/24/2010  M4.80 INCH       DELAWARE           IA   TRAINED SPOTTER

            24 HOUR TOTAL.

0535 AM     FLASH FLOOD      FREEPORT                42.29N 89.63W
07/24/2010                   STEPHENSON         IL   BROADCAST MEDIA

            HIGHWAY BUSINESS 20 SOUTH OF FREEPORT IS REPORTED COVERED
            WITH WATER.

0535 AM     HEAVY RAIN       ESE ELIZABETH           42.31N 90.22W
07/24/2010  M3.83 INCH       JO DAVIESS         IL   TRAINED SPOTTER

            24 HOUR TOTAL.

0535 AM     FLOOD            ESE ELIZABETH           42.31N 90.22W
07/24/2010                   JO DAVIESS         IL   TRAINED SPOTTER

            MAJOR FLOODING IS BEING OBSERVED ALONG THE APPLE RIVER
            NEAR ELIZABETH. IT IS JUST BELOW THE BRIDGE DECK OF
            HIGHWAY 20.

0535 AM     FLASH FLOOD      FREEPORT                42.29N 89.63W
07/24/2010                   STEPHENSON         IL   TRAINED SPOTTER

            ROUTE 75...HIGHWAY 20...AND SOME PARTS OF FREEPORT ARE
            FLOODED. THE WATER WAS 6 TO 8 INCHES DEEP ON ROUTE 75.

0547 AM     FLASH FLOOD      FREEPORT                42.29N 89.63W
07/24/2010                   STEPHENSON         IL   BROADCAST MEDIA

            FREEPORT FIRE STATION NUMBER 3 IS BEING EVACUATED DUE TO
            FLOODING. IT IS NEARLY COMPLETELY UNDER WATER. RELAYED BY
            WIFR.

0600 AM     HEAVY RAIN       COGGON                  42.28N 91.53W
07/24/2010  M3.08 INCH       LINN               IA   CO-OP OBSERVER

            24 HOUR TOTAL.

0600 AM     HEAVY RAIN       4 WSW STANLEY           42.62N 91.88W
07/24/2010  M3.22 INCH       BUCHANAN           IA   CO-OP OBSERVER

            24 HOUR TOTAL.

0610 AM     HEAVY RAIN       4 W MAQUOKETA           42.07N 90.74W
07/24/2010  M2.50 INCH       JACKSON            IA   CO-OP OBSERVER

            24 HOUR TOTAL.

0615 AM     FLASH FLOOD      GALENA                  42.42N 90.43W
07/24/2010                   JO DAVIESS         IL   TRAINED SPOTTER

            FIRE WATER RESCUES FOR CARS HAVE BEEN TAKING PLACE NEAR
            GALENA...STOCKTON..AND SCALES MOUND OVER THE PAST HOUR OR
            TWO. SPOTTER IS PART OF ELIZABETH FIRE DEPT. ALSO REPORTS
            BRIDGE WASHED OUT AT LITTLE RUSH CREEK AND BETHEL ROAD.

0615 AM     HEAVY RAIN       ELIZABETH               42.32N 90.22W
07/24/2010  M4.50 INCH       JO DAVIESS         IL   TRAINED SPOTTER

            OVERNIGHT RAINFALL.

0627 AM     HEAVY RAIN       2 W DUBUQUE             42.50N 90.74W
07/24/2010  M2.24 INCH       DUBUQUE            IA   TRAINED SPOTTER

0630 AM     HEAVY RAIN       ELIZABETH               42.32N 90.22W
07/24/2010  M4.50 INCH       JO DAVIESS         IL   CO-OP OBSERVER

            24 HOUR TOTAL.

0650 AM     HEAVY RAIN       GALENA                  42.42N 90.43W
07/24/2010  M4.32 INCH       JO DAVIESS         IL   CO-OP OBSERVER

            PAST 24 HOURS.

0700 AM     HEAVY RAIN       3 E MORRISON            41.81N 89.91W
07/24/2010  M1.10 INCH       WHITESIDE          IL   TRAINED SPOTTER

            24 HOUR TOTAL. COCORAHS.

0700 AM     HEAVY RAIN       4 NW ORION              41.39N 90.43W
07/24/2010  M1.24 INCH       HENRY              IL   TRAINED SPOTTER

            24 HOUR TOTAL. COCORAHS.

0700 AM     HEAVY RAIN       2 N NEW WINDSOR         41.23N 90.45W
07/24/2010  M1.32 INCH       MERCER             IL   TRAINED SPOTTER

            24 HOUR TOTAL. COCORAHS.

0700 AM     HEAVY RAIN       1 SSW COLETA            41.89N 89.81W
07/24/2010  M1.51 INCH       WHITESIDE          IL   TRAINED SPOTTER

            24 HOUR TOTAL. COCORAHS.

0700 AM     HEAVY RAIN       4 ESE WINSLOW           42.47N 89.72W
07/24/2010  M3.69 INCH       STEPHENSON         IL   TRAINED SPOTTER

            24 HOUR TOTAL. COCORAHS.

0700 AM     HEAVY RAIN       1 N DAVIS               42.44N 89.42W
07/24/2010  M3.74 INCH       STEPHENSON         IL   TRAINED SPOTTER

            24 HOUR TOTAL. COCORAHS.

0700 AM     HEAVY RAIN       3 WSW CHADWICK          42.00N 89.94W
07/24/2010  M3.96 INCH       CARROLL            IL   TRAINED SPOTTER

            24 HOUR TOTAL. COCORAHS.

0700 AM     HEAVY RAIN       2 NW FREEPORT           42.31N 89.66W
07/24/2010  M5.74 INCH       STEPHENSON         IL   TRAINED SPOTTER

            24 HOUR TOTAL. COCORAHS.

0700 AM     HEAVY RAIN       2 NE CALAMUS            41.85N 90.73W
07/24/2010  M1.76 INCH       CLINTON            IA   TRAINED SPOTTER

            24 HOUR TOTAL. COCORAHS.

0700 AM     HEAVY RAIN       FREEPORT                42.29N 89.63W
07/24/2010  M6.00 INCH       STEPHENSON         IL   CO-OP OBSERVER

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       ANAMOSA                 42.11N 91.28W
07/24/2010  M1.50 INCH       JONES              IA   CO-OP OBSERVER

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       WOODHULL                41.18N 90.32W
07/24/2010  M1.42 INCH       HENRY              IL   CO-OP OBSERVER

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       2 N MUSCATINE           41.45N 91.07W
07/24/2010  M1.69 INCH       MUSCATINE          IA   CO-OP OBSERVER

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       LOWDEN                  41.86N 90.92W
07/24/2010  M1.57 INCH       CEDAR              IA   CO-OP OBSERVER

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       WASHINGTON              41.30N 91.69W
07/24/2010  M1.86 INCH       WASHINGTON         IA   CO-OP OBSERVER

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       MORRISON                41.81N 89.97W
07/24/2010  M1.04 INCH       WHITESIDE          IL   CO-OP OBSERVER

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       WSW PARK VIEW           41.69N 90.54W
07/24/2010  M1.57 INCH       SCOTT              IA   TRAINED SPOTTER

            24 HOUR TOTAL. COCORAHS.

0700 AM     HEAVY RAIN       7 N AINSWORTH           41.39N 91.55W
07/24/2010  M1.66 INCH       WASHINGTON         IA   TRAINED SPOTTER

            24 HOUR TOTAL. COCORAHS.

0700 AM     HEAVY RAIN       3 N BRIGHTON            41.22N 91.82W
07/24/2010  M1.49 INCH       WASHINGTON         IA   CO-OP OBSERVER

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       WSW QUASQUETON          42.40N 91.76W
07/24/2010  M2.40 INCH       BUCHANAN           IA   TRAINED SPOTTER

            24 HOUR TOTAL. COCORAHS.

0700 AM     HEAVY RAIN       NNE INDEPENDENCE        42.47N 91.89W
07/24/2010  M2.78 INCH       BUCHANAN           IA   TRAINED SPOTTER

            24 HOUR TOTAL. COCORAHS.

0700 AM     HEAVY RAIN       SSW BELLEVUE            42.26N 90.43W
07/24/2010  M3.10 INCH       JACKSON            IA   TRAINED SPOTTER

            24 HOUR TOTAL. COCORAHS.

0700 AM     HEAVY RAIN       7 W CENTRAL CITY        42.20N 91.66W
07/24/2010  M1.54 INCH       LINN               IA   TRAINED SPOTTER

            24 HOUR TOTAL. COCORAHS.

0700 AM     HEAVY RAIN       MOUNT CARROLL           42.10N 89.98W
07/24/2010  E7.70 INCH       CARROLL            IL   TRAINED SPOTTER

            48 HOUR RAINFALL TOTAL.

0700 AM     HEAVY RAIN       3 SSW ANAMOSA           42.07N 91.30W
07/24/2010  M1.28 INCH       JONES              IA   TRAINED SPOTTER

            24 HOUR TOTAL. COCORAHS.

0700 AM     HEAVY RAIN       S WELLMAN               41.47N 91.84W
07/24/2010  E2.08 INCH       WASHINGTON         IA   TRAINED SPOTTER

            24 HOUR RAINFALL.

0700 AM     HEAVY RAIN       2 SE BETTENDORF         41.54N 90.45W
07/24/2010  M1.15 INCH       SCOTT              IA   TRAINED SPOTTER

            24 HOUR TOTAL. COCORAHS.

0700 AM     HEAVY RAIN       3 NW CEDAR RAPIDS       42.00N 91.71W
07/24/2010  M1.03 INCH       LINN               IA   TRAINED SPOTTER

            24 HOUR TOTAL. COCORAHS.

0700 AM     HEAVY RAIN       1 SSW DAVENPORT         41.54N 90.61W
07/24/2010  M0.99 INCH       SCOTT              IA   TRAINED SPOTTER

            24 HOUR TOTAL. COCORAHS.

0700 AM     HEAVY RAIN       ESE SOLON               41.81N 91.49W
07/24/2010  M0.97 INCH       JOHNSON            IA   TRAINED SPOTTER

            24 HOUR TOTAL. COCORAHS.

0700 AM     HEAVY RAIN       2 ENE CEDAR RAPIDS      41.98N 91.63W
07/24/2010  M0.92 INCH       LINN               IA   TRAINED SPOTTER

            24 HOUR TOTAL. COCORAHS.

0700 AM     HEAVY RAIN       1 NE MARION             42.04N 91.58W
07/24/2010  M1.73 INCH       LINN               IA   TRAINED SPOTTER

            24 HOUR TOTAL. COCORAHS.

0723 AM     HEAVY RAIN       QUASQUETON              42.40N 91.76W
07/24/2010  M2.40 INCH       BUCHANAN           IA   PUBLIC

            LAST 24 HOURS. 4.52 SINCE JULY 22.

0800 AM     HEAVY RAIN       4 E WHAT CHEER          41.41N 92.28W
07/24/2010  M1.15 INCH       KEOKUK             IA   TRAINED SPOTTER

            RAINFALL SINCE MIDNIGHT. RAINFALL SINCE FRIDAY WAS 2.05
            INCHES.

0800 AM     HEAVY RAIN       5 SSW MOUNT CARROLL     42.02N 90.00W
07/24/2010  M2.52 INCH       CARROLL            IL   TRAINED SPOTTER

            24 HOUR TOTAL. 48 HOUR TOTAL IS 7.4 INCHES.

0800 AM     HEAVY RAIN       1 ESE NORA              42.46N 89.93W
07/24/2010  E4.00 INCH       JO DAVIESS         IL   TRAINED SPOTTER

            24 HOUR TOTAL. 48 HOUR TOTAL IS 9.30 INCHES.

0800 AM     HEAVY RAIN       DEWITT                  41.82N 90.55W
07/24/2010  M1.45 INCH       CLINTON            IA   CO-OP OBSERVER

            24 HOUR TOTAL.

0800 AM     HEAVY RAIN       5 SSE COUNCIL HILL      42.42N 90.31W
07/24/2010  M10.44 INCH      JO DAVIESS         IL   TRAINED SPOTTER

            48 HOUR TOTAL. RAINFALL SINCE MIDNIGHT WAS 2.72 INCHES.

0825 AM     HEAVY RAIN       SSE SHANNON             42.15N 89.74W
07/24/2010  M4.40 INCH       CARROLL            IL   TRAINED SPOTTER

            24 HOUR TOTAL. 48 HOUR RAINFALL TOTAL IS 10.45 INCHES. IT
            IS STILL RAINING.

0845 AM     HEAVY RAIN       1 WNW MORRISON          41.81N 89.98W
07/24/2010  M1.40 INCH       WHITESIDE          IL   TRAINED SPOTTER

            24 HOUR TOTAL. 48 HOUR TOTAL IS 2.4 INCHES.

0845 AM     HEAVY RAIN       3 NNW THOMSON           42.00N 90.13W
07/24/2010  M2.07 INCH       CARROLL            IL   NWS EMPLOYEE

            24 HOUR TOTAL. 48 HOUR TOTAL IS 5.57 INCHES. LSX NWS
            EMPLOYEE.

0900 AM     HEAVY RAIN       3 NW KEWANEE            41.27N 89.97W
07/24/2010  M1.08 INCH       HENRY              IL   TRAINED SPOTTER

            24 HOUR TOTAL.

0945 AM     HEAVY RAIN       WASHINGTON              41.30N 91.69W
07/24/2010  M1.75 INCH       WASHINGTON         IA   PUBLIC

            24 HOUR RAINFALL. FORMER SPOTTER WA18.

&&
Local storm report, Jul 24, 11:13 AM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1213 PM CDT SAT JUL 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FLOOD            2 W MILLEDGEVILLE       41.96N 89.81W
07/24/2010                   CARROLL            IL   TRAINED SPOTTER

            ROCK CREEK IS FLOWING OVER A ROADWAY WEST OF TOWN.

&&
Local storm report, Jul 24, 11:14 AM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1214 PM CDT SAT JUL 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     HEAVY RAIN       FULTON                  42.15N 90.68W
07/24/2010  M2.91 INCH       JACKSON            IA   CO-OP OBSERVER

            24 HOUR TOTAL.

&&

The radar

The Quad Cities radar (KDVN), 163 km away, was scanning. The volume nearest the first event began at 18:00 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Clark

When
July 24, 11:59 AM CST
Where
Clark County, Kahoka
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
40.420, -91.720

Wind gusts estimated to be 70 mph blew down several trees and power lines in Kahoka, MO at 1259 pm CDT July 24.

Thunderstorm Wind, Clark

When
July 24, 12:08 PM CST
Where
Clark County, Kahoka
Measured
61 kt (70 mph) estimated gust
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
40.420, -91.720

Wind gusts estimated to be 70 mph blew down two trees which fell onto cars in Kahoka, MO at 108 pm CDT July 24. In addition, some power lines were also blown down.

Flash Flood, Clark

When
July 24, 6:19 PM CST to 9:00 PM CST
Where
Clark County, 1.48 mi SSW of Kahoka to 1.05 mi SW of Antioch
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.400, -91.730

Heavy rains resulted in flash flooding of Highway 136 in Wayland, MO and Route H between Kahoka and Winchester during the evening of July 24.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2010Every state in 2010This day in weather historyWarnings in Missouri, July 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 250782, 250784, 250785.